Existing Member?

What am I doing It's all fun and games till Annette faints and Carlyn gets her pants slashed... who am I kidding, it's still fun

Doxycycline = Sun Burn

BOLIVIA | Thursday, 11 October 2007 | Views [7409]

So when it says side effects might be sun sensitivity, I immediately think, not me.  But… that doesn’t mean I don’t take the proper precautions.  I put on SPF 60+ just incase.  Now, I know what you’re thinking, “60+, what the hell, I didn’t even know they made it that, what is it? Some type of white paste like that old school zinc oxide?  It doesn’t rub in, it protects you by coating your skin in a thick layer of white”  Well, your right.  It doesn’t rub in, all day you are covered in a thick, sticky coating which apparently attracts both bugs and dirt (really giving you that fresh feeling) And, I didn’t know 60+ existed either, till the day before I left and found the grey, orange, and blue (really screaming manly man) Hawaiian tropic bottle in Rite Aid.  And, believe it or not, they actually had a 75, but I thought that was over kill, hahaha. 

Well, I wish I had 75.  After 4 hours on a boat, then 4 more hours the next day, followed by another 2, I am now a brilliant color red, and that is with a liberal coating of 60+.  I actually think that my arms were burning thru my shirt.  I hat a hat on, and some how my forehead got color.  I don’t understand. 

Add to it my horrendous tour today (I do not recommend going to Tiuanaku)… ok, so maybe I just wasn’t in the mood… I don´t even know where to start.  Oh, but wait… President Evo Morales was visiting Tiuanaku today (at first I thought this would be cool)  well, after standing, then sitting for an extra hour and a half (in the sun) I realized that I was not even going to get to see any archaeological ruins… I was going to get to sit and listen to people give speeches… or rather political ramblings in Spanish… in the sun.  And I didn’t even really get to see more than Evo´s head, I think.

Getting home 3 hours after they said I would, I realized that my 60+ had done a piss poor job.  The tops of my feet are burned…thru my shoes! my face is red, and I itch (a combo of the sunburn, I´m sure some type of weird Andean bug, and the ridiculously dry air at 13,000ft)  So thank you doxycyline, I have less of a chance of getting malaria (and I don’t have any hallucinogenic side effects, or permanent personality changes, thank god) and I have a great “tan”

On the plus side I did get to eat Llama for lunch. 

Off to the black market to pick up some cheap lotion…

Tags: Doctors, hospitals & health

Add your comments

(If you have a travel question, get your Answers here)

In order to avoid spam on these blogs, please enter the code you see in the image. Comments identified as spam will be deleted.


About netsy19

My new smuggler friend on the bus... those weren´t really Cs

Follow Me

Where I've been

Photo Galleries

Highlights

My trip journals


See all my tags 


 

 

Travel Answers about Bolivia

Do you have a travel question? Ask other World Nomads.